Alert archive / Georgia / Wind Chill Advisories in 2024

Wind Chill Advisory 2, NWS Atlanta, GA

January 18, 202439 counties in Georgia

NWS Atlanta, GA issued this wind chill advisory at Jan 18, 2024, 7:50 PM EST for 39 counties in Georgia. It took effect at Jan 19, 2024, 11:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2024, 7:50 PM EST (00:50 UTC)
In effect from
Jan 19, 2024, 11:00 PM EST
Expired
Jan 20, 2024, 12:00 PM EST
In force
13 hr
Issued by
NWS Atlanta, GA
All 39 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS42 KFFC 190050
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
750 PM EST Thu Jan 18 2024

GAZ001>003-006>009-015-016-191200-
/O.NEW.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/
/O.CON.KFFC.WW.Y.0003.000000T0000Z-240119T1200Z/
Dade-Walker-Catoosa-Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
750 PM EST Thu Jan 18 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 11 AM EST
SATURDAY...

* WHAT...For the Winter Weather Advisory, freezing rain.
  Additional ice accumulations of a light glaze to a tenth of an
  inch are expected. For the Wind Chill Advisory, very cold wind
  chills expected. Wind chills as low as negative five degrees.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...For the Winter Weather Advisory, until 7 AM EST Friday. 
  For the Wind Chill Advisory, from 11 PM Friday to 11 AM EST 
  Saturday.

* IMPACTS...Very slippery sidewalks, roads and bridges are
  possible. The hazardous conditions could impact the morning or
  evening commute. The dangerously cold wind chills could result
  in hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ004-005-011>014-019>023-030>034-041>046-052>057-191200-
/O.NEW.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/
Whitfield-Murray-Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin
750 PM EST Thu Jan 18 2024

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 11 AM EST
SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 11 PM Friday to 11 AM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
6 follow-up statements
246 
WWUS42 KFFC 190837
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
337 AM EST Fri Jan 19 2024

GAZ001>003-006>009-015-016-191200-
/O.CON.KFFC.WW.Y.0003.000000T0000Z-240119T1200Z/
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/
Dade-Walker-Catoosa-Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
337 AM EST Fri Jan 19 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM EST SATURDAY...

* WHAT...For the Winter Weather Advisory, freezing drizzle which
  could cause a light glaze on elevated surfaces. In addition, 
  patchy black ice is possible, especially in sheltered areas. For
  the Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 5 to 9 below zero.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...For the Winter Weather Advisory, until 7 AM EST Friday. 
  For the Wind Chill Advisory, from 11 PM Friday to 11 AM EST 
  Saturday.

* IMPACTS...Very slippery sidewalks, roads and bridges are 
  possible. The hazardous conditions could impact the morning or 
  evening commute. The dangerously cold wind chills could result 
  in hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ004-005-011>014-019>023-030>034-041>046-052>057-191200-
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/
Whitfield-Murray-Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin
337 AM EST Fri Jan 19 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 11 PM Friday to 11 AM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
475 
WWUS42 KFFC 191152
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
652 AM EST Fri Jan 19 2024

GAZ001>003-006>009-015-016-192000-
/O.EXP.KFFC.WW.Y.0003.000000T0000Z-240119T1200Z/
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/
Dade-Walker-Catoosa-Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
652 AM EST Fri Jan 19 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM EST SATURDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  to 9 below zero.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...For the Winter Weather Advisory, until 7 AM EST Friday. 
  For the Wind Chill Advisory, from 11 PM Friday to 11 AM EST 
  Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ004-005-011>014-019>023-030>034-041>046-052>057-192000-
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/
Whitfield-Murray-Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin
652 AM EST Fri Jan 19 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 11 PM Friday to 11 AM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
844 
WWUS42 KFFC 191938
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
238 PM EST Fri Jan 19 2024

GAZ001>009-011>016-019>023-030>034-041>045-052>056-200400-
/O.NEW.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
/O.EXT.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette-
Clayton-Spalding-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Newnan, 
Peachtree City, and Griffin
238 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
NOON EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills expected. Wind chills as low as 5 below zero. For the 
  second Wind Chill Advisory, very cold wind chills expected. 
  Wind chills as low as 5 below zero.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ066>068-200400-
/O.NEW.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Troup-Meriwether-Pike-
238 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Troup, Meriwether and Pike Counties.

* WHEN...From 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ046-057-200400-
/O.EXT.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
Rockdale-Henry-
Including the city of Conyers
238 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
NOON EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 11 PM this evening to noon EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
437 
WWUS42 KFFC 200128
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
828 PM EST Fri Jan 19 2024

GAZ066>068-201200-
/O.EXA.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Troup-Meriwether-Pike-
828 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
10 AM EST SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between -5
  and 5 degrees are expected.

* WHERE...Troup, Meriwether and Pike Counties.

* WHEN...From 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ046-057-201200-
/O.EXA.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
Rockdale-Henry-
Including the city of Conyers
828 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between -5
  and 5 degrees are expected.

* WHERE...Rockdale and Henry Counties.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ001>009-011>016-019>023-030>034-041>045-052>056-201200-
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette-
Clayton-Spalding-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Newnan, 
Peachtree City, and Griffin
828 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
10 AM EST SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between -5
  and 5 degrees are expected.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
639 
WWUS42 KFFC 200850
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
350 AM EST Sat Jan 20 2024

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-201700-
/O.CON.KFFC.WC.Y.0002.000000T0000Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, 
Peachtree City, and Griffin
350 AM EST Sat Jan 20 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between  -5 
  and 5 degrees are expected.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
913 
WWUS42 KFFC 201705
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1205 PM EST Sat Jan 20 2024

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-210400-
/O.EXP.KFFC.WC.Y.0002.000000T0000Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, 
Peachtree City, and Griffin
1205 PM EST Sat Jan 20 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the second Wind Chill Advisory, from 7 PM Saturday 
  to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 6:54 PM EST, 56 minutes earlier.

Area forecast discussion, Jan 18, 6:54 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
654 PM EST Thu Jan 18 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This evening through Friday)
Issued at 300 PM EST Thu Jan 18 2024

Dry conditions persist across much of north and central Georgia as
the period begins. Temperatures have warmed up into the 40s to the
north of the I-85 and low to mid 50s to the south, while dewpoints
linger in the single digits and teens. As a result, RH values are
well below critical fire danger thresholds for all but the far
northwest and southeast counties of the CWA. A Fire Danger Statement
is therefore in effect for the majority of the area until 22Z. Winds
have shifted to W but remain fairly light, between 5-10 mph, and 10-
hr fuel moisture are at or just below 10 percent. The combination of
these factors will prevent Red Flag criteria from being reached.

Tonight, a surface low is expected to move eastward through TN/KY. A
cold front extending southward from the low will quickly approach
from the east after sunset. Precipitation will spread into
the northwest late this afternoon, advancing south and east into
the overnight hours. Temperatures are forecast to drop into the
low to mid 30s across much of far north Georgia late tonight into
early Friday morning. Model vertical profiles continue to show a
warm layer around 850 mb, which would favor freezing rain as the
predominant wintry precipitation type. High-resolution guidance
indicates that, while dewpoints recover from west to east as the
front approaches, they could remain in the 20s in portions of the
area by the time precipitation arrives. Chances for wintry
precipitation in portions of far northeast Georgia could be
enhanced by the resulting wet-bulb effect.

Ice accumulation amounts are forecast to be one-tenth of an inch or
less, with the highest amounts at 2000 ft or greater. A Winter
Weather Advisory remains in effect for far northeast Georgia from 7
PM this evening until 7 AM on Friday morning. Please use caution if
you need to be on the roads during these hours. Elsewhere across
the forecast area, rainfall totals are forecast to be fairly light
- less the one-quarter of an inch across the area - given the
lack of time for the airmass to moisten, and the speed at which
the cold front will traverse Georgia. Rain is expected to exit the
forecast area to the southeast by mid-morning on Friday.

An arctic airmass will filter into the region on Friday behind the
cold front. Northwest winds will be breezy throughout the day, at 15-
20 mph with gusts of 25-30 mph. Lows overnight into Saturday morning
temperatures will range from the low teens to the mid 20s across the
forecast area. A few locations in the higher elevations of far
northeast Georgia will see lows in the single digits. Wind chills
are forecast to range from -5 to 15 degrees, where areas across far
northeast Georgia at higher elevations could see wind chills
approaching -10 degrees. A Wind Chill Advisory will most likely be
needed in ensuing updates.

King

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 300 PM EST Thu Jan 18 2024

Arctic high pressure will be building southward in earnest to start
the forecast period on Saturday. With a ~1041mb Arctic high centered
over the Midwest, highs Saturday will likely remain below freezing
across much of north Georgia with highs remaining in the upper 30s
to low 40s across Middle Georgia. After an expected Wind Chill
Advisory Saturday morning, an additional Wind Chill Advisory is also
likely for Saturday night through Sunday morning. Northwest winds of
10-15 mph with gusts over 20 mph on Saturday will keep wind chill
values on the cold side even during the day on Saturday, likely
remaining in the teens and low 20s across north Georgia. While the
wind will subside somewhat Saturday night, wind chill values will
still drop well into Wind Chill Advisory criteria between -5 and 10
degrees for much of the region.

A gradual warmup will begin by Sunday as the center of the Arctic
high shifts into the Mid Atlantic. Highs will still remain on the
cold side but will rise above freezing areawide, ranging from the
upper 30s to mid 40s. All in all, with around 40 consecutive hours
below freezing in north Georgia, the risk for some frozen exposed
pipes will certainly be a concern over the weekend.

The warming trend continues in earnest through the work week as the
surface high shifts into the west Atlantic, turning surface flow to
the east. Meanwhile, flow aloft will become persistently southwest,
setting up an unsettled period from midweek and beyond. Rain chances
increase beginning Tuesday and remain elevated as shortwave
disturbances traverse northeastward. While highest QPF will
initially be focused to the west of the area, local rainfall amounts
will likely gradually increase by late week. For those that aren't a
fan of the ongoing winter temperatures, highs look to rebound well
above normal by late week, likely reaching into the 70s for parts of
the area.

RW

&&

.AVIATION...
(00Z TAFS)
Issued at 643 PM EST Thu Jan 18 2024

The ongoing MVFR conditions will deteriorate toward prevailing
MVFR conditions by 06Z Friday. IFR conditions may occur,
especially in northwest Georgia between 08Z and 12Z Friday.
Ceilings should gradually lift after 14Z Friday. Rain is expected
in the region between 02Z Friday and 12Z Friday. Patchy freezing
rain will occur in northern Georgia. The ongoing southeasterly
winds (at 3 to 6 kt) will transition to gusty westerly winds by
14Z Friday. Peak gusts of 25 to 35 kt are expected between 14Z and
22Z on Friday.

//ATL Confidence...00Z Update...
Overall confidence in the ATL TAF is moderate.
Moderate confidence in precipitation timing, ceilings,
visibilities and winds.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          37  46  19  37 /  50   0   0   0
Atlanta         38  42  17  31 /  70   0   0   0
Blairsville     31  33   9  25 /  80  10   0   0
Cartersville    33  39  13  29 /  80   0   0   0
Columbus        43  49  21  39 /  60  10   0   0
Gainesville     35  41  17  32 /  70   0   0   0
Macon           40  51  21  40 /  40  10   0   0
Rome            33  39  14  29 /  80   0   0   0
Peachtree City  39  44  16  34 /  60   0   0   0
Vidalia         41  58  26  45 /  20  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM EST Friday for GAZ001>003-
006>009-015-016.

&&

SHORT TERM...King
LONG TERM....RW
AVIATION...Albright
Hazardous weather outlook, Jan 18, 2:37 PM EST, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
237 PM EST Thu Jan 18 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
237 PM EST Thu Jan 18 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Winter Weather Advisory has been issued for patchy, localized
light freezing rain in parts of far northeast Georgia between 7
PM Thursday and 7 AM Friday. A few locations, mainly in the higher
elevations, could see a very light glaze of ice that could cause
a few slick spots, mainly on bridges on overpasses in these areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Dangerously cold conditions will occur Friday night through
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jan 18, 2:29 PM EST, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EST Thu Jan 18 2024

GAZ019-020-030>033-041>046-048>062-066>076-078>086-089>098-
102>109-182200-
Floyd-Bartow-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
229 PM EST Thu Jan 18 2024

...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EVENING FOR
PARTS OF NORTHWEST AND CENTRAL GEORGIA DUE TO LOW RELATIVE
HUMIDITIES...

Relative Humidities of 25 percent or less can be expected for 4
or more hours this afternoon into the evening. Winds will be S at
5-10 mph.

With dry fuels, high fire danger conditions can be expected.

Please refer to your local burn permitting authorities
whether you may burn outdoors.  If you do burn outside,
use extreme caution.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:38 PM ESTWind Chill AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 33 more43 hr

Nearby

Wind Chill Advisories in Georgia, 2024Every wind chill advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.